Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Constipation, severe stomach cramps, soft stools on taking milk of magnesia, later severe diarrhea, nausea. Normal?

Hello. This Monday my stomach was very cramps an it was so bad I could feel it in my chest . I tried to go to the bathroom but couldn t and thought that my discomfort was most likely caused by constipation . I took 3 TBS of milk of magnesia that afternoon. Nothing happened that night but when I woke up in the morning my stomach was violently tossing and turning and I had two softer stools pass. Throughout that day my stomach felt terrible but seemed to ease up in the afternoon and I was feeling well enough to eat some dinner. When I went to bed my stomach started tossing and turning again. So much so that I felt nauseous all night. When I got up the next day I had diarrhea . I ended up going to the hospital to get IV fluids because I was so dehydrated due to the fact that my stomach is so upset its hard to drink. They prescribed me zofran which seems to be helping with the nauseousness but my stomach still is tossing and turning violently and now tonight I have diarrhea worse then I have for the last 2 days. I can t even leave the restroom. Is this normal? How long before this wears off? Do you think I may actually have the stomach flu instead of this being from MOM. I am concerned that I will get dehydrated gain due to the fact that it seems to be goin out more than it is coming in. Please help!
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  345
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
In all you took roughly 50 ml milk of magnesia .
This is very high dose .This produced diarrhea and hyper acidity ( so was nausea ).
In my opinion this is very natural .
Use plenty of lukewarm water sip by sip .
But if nausea is severe you may need proton pump inhibitors .
Banana and curd will also help.
Still diarrhea you may need some anti diarrheal drugs after consultation with a doctor.
Good luck.
Answered: Sun, 8 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor